Alert archive / Missouri / Flash Flood Watches in 2007

Flash Flood Watch 3, NWS St. Louis, MO

August 19, 20076 counties in Missouri

NWS St. Louis, MO issued this flash flood watch at Aug 19, 2007, 3:39 PM CDT for 6 counties in Missouri. It took effect at Aug 19, 2007, 4:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 3:39 PM CDT (20:39 UTC)
In effect from
Aug 19, 2007, 4:00 PM CDT
Expired
Aug 20, 2007, 3:55 AM CDT
In force
12 hr
Issued by
NWS St. Louis, MO
Flood severity
None

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 192039
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT SUN AUG 19 2007

...FLASH FLOOD WATCH UNTIL 10 AM MONDAY MORNING...

.THE REMNANTS OF TROPICAL STORM ERIN WILL MOVE EAST NORTHEASTWARD
INTO SOUTHWESTERN MISSOURI TONIGHT. SOUTHERLY OR SOUTHWESTERLY
WINDS AHEAD OF THIS STORM SYSTEM WILL BRING TROPICAL MOISTURE INTO
CENTRAL MISSOURI. SHOWERS AND THUNDERSTORMS CONTAINING HEAVY
RAINFALL ARE EXPECTED TONIGHT INTO MONDAY MORNING ACROSS CENTRAL
MISSOURI.

MOZ041-042-047>050-200845-
/O.NEW.KLSX.FF.A.0003.070819T2100Z-070820T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-
INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY
339 PM CDT SUN AUG 19 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...AUDRAIN...BOONE...
  CALLAWAY...COLE...MONITEAU AND OSAGE.

* THROUGH MONDAY MORNING

* NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT INTO
  MONDAY MORNING. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE
  HEAVY RAINFALL AMOUNTS WHICH COULD LEAD TO FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

GKS
1 follow-up statement
000 
WGUS63 KLSX 200855
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
355 AM CDT MON AUG 20 2007

MOZ041-042-047>050-201000-
/O.CAN.KLSX.FF.A.0003.000000T0000Z-070820T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-
INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY
355 AM CDT MON AUG 20 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PART OF CENTRAL MISSOURI HAS BEEN
CANCELED. RAIN FROM THE REMNANTS OF TROPICAL STORM ERIN HAVE NOT
BEEN AS HEAVY AS EXPECTED OVER PARTS OF CENTRAL MISSOURI. THE
LATEST WEATHER DATA ALSO INDICATE THAT THE HEAVIEST RAIN WILL FALL
FURTHER EAST TODAY THAN WAS PREVIOUSLY FORECAST. THEREFORE THE
THREAT FOR FLASH FLOODING HAS GREATLY DIMINISHED OVER CENTRAL
MISSOURI.

$$

CARNEY

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 19, 11:48 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 19, 11:48 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 AM CDT SUN AUG 19 2007

.DISCUSSION...
REMNANTS OF TROPICAL STORM ERIN ARE SPINNING THEIR WAY SLOWLY
NORTHEASTWARD THORUGH OKLAHOMA THIS MORNING.  ALL GUIDANCE IS NOW
INDICATING THAT THE MOISTURE FROM THE STORM WILL OVERSPREAD THE AREA
TODAY AND TONIGHT...SPREADING SHOWERS AND THUNDERSTORMS THROUGH
CENTRAL AND NORTHEAST MISSOURI FOR TODAY...AND CONTINUING TO SPREAD
EASTWARD THROUGH MONDAY.  MUCH OF THE PRECIPITATION WILL BE DIURNAL
IN NATURE TODAY...PROBABLY REACHING MAXIMUM COVERAGE LATE THIS
AFTERNOON AND EARLY THIS EVENING.  HOWEVER...THERE ARE SOME WIDELY
SCATTERED SHOWERS AND STORMS OVER SOUTHWEST/WEST CENTRAL MISSOURI AT
THIS TIME.  THE NAM IS SHOWING SOME WEAK ISENTROPIC LIFT IN THOSE
AREAS BETWEEN 305-315K AND THIS LIFT CONTINUES ACROSS MUCH OF THE
CWFA TODAY.  HAVE DECIDED TO GO WITH LIKELY POPS ALONG AND WEST OF
THE MISSISSIPPI TODAY...TAPERING TO HIGH CHANCES IN SOUTHWEST
ILLINOIS AND SOUTHEAST MISSOURI.  BETWEEN THE ISENTROPIC
LIFT...DAYTIME HEATING...AND ADDED LIFT FROM THE INCREASING AMOUNT
OF VORTICITY OVER THE AREA...I THINK COVERAGE WILL BE 50-60% TODAY.

AS THE REMNANT LOW CONTINUES TO DRIFT NORTHEAST TONIGHT THINK PRECIP
AREA WILL INITIALLY SHRINK BACK DOWN AROUND THE VORTMAX MUCH AS IT
HAS THIS MORNING. BUT AS THE LOW BECOMES MORE SHEARED AS IT
INTERACTS WITH INCREASINGLY STRONG WESTERLY FLOW ALOFT THE PRECIP
SHIELD SHOULD SPREAD OUT SUBSTANTIALLY ACROSS CENTRAL AND NORTHEAST
MISSOURI...PERHAPS MOVING INTO THE ST. LOUIS METRO AREA BY SUNRISE
MONDAY MORNING.  THE ATMOSPHERE WILL BECOME INCREASINGLY TROPICAL AS
THE LOW MOVES INTO THE AREA LATE SUNDAY NIGHT/MONDAY MORNING...AND
BOTH THE GFS AND NAM ARE FORECASTING PWAT VALUES IN EXCESS OF 2
INCHES OVER MOST OF THE CWFA BY 18Z MONDAY.  FLASH FLOOD GUIDANCE
VALUES ARE RELATIVELY HIGH AT THIS TIME...IN THE 3-5 INCH RANGE
ACROSS MOST OF THE AREA...SO I DONT ANTICIPATE WIDESPREAD FLOODING
PROBLEMS WITH THE INITIAL ROUNDS OF PRECIPITATION.  HOWEVER...IF THE
PUMP IS PRIMED TONIGHT...WE COULD SEE SOME FLASH FLOODING PROBLEMS
ON MONDAY.

THE LOW FINALLY MOVES OUT OF THE AREA MONDAY NIGHT...BUT WILL LIKELY
LEAVE BEHIND QUITE A BIT OF MOISTURE.  WE COULD BE BACK INTO THE DOG
DAYS OF SUMMER WITH THIS BUILD-UP OF MOISTURE AS AN UPPER LEVEL
RIDGE BUILDS BACK OVER THE MID-MISSISSIPPI VALLEY FOR TUESDAY AND
WEDNESDAY ACCORDING TO THE GFS.  WITH A DAMP GROUND...DEWPOINTS
COULD HOVER IN THE MID 70S DURING THE AFTERNOON DURING THE MIDDLE OF
THE WEEK...AND HEAT INDEX VALUES MAY RISE BACK INTO THE 100-105
DEGREE RANGE.

CARNEY

&&

.AVIATION...
FOR THE 18Z TAFS...MID-HI LVL CLOUDINESS SHOULD CONT TO STREAM
NEWD THRU THE CWA THIS AFTN AND TGT AHD OF THE REMNANTS OF TS ERIN
NOW OVR OK AND ALSO A SLOW MOVING SHRTWV TROF CURRENTLY EXTDG FM
SERN IA SW THRU NWRN MO. LOOING AT THE LATEST RADAR TRENDS
SHRA/TSRA SHOULD MOVE NEWD THRU THE COU AND UIN AREAS THIS AFTN
BUT WILL LIKELY REMAIN N AND W OF STL AND SUS...ALTHOUGH COULD
NOTE RULE OUT MORE ISOLD DIURNALLY DRIVEN LT AFTN OR EARLY EVNG
TSRA ACTIVTY IN THE STL/SUS VCNTY. LOOKS LIKE THE BEST COVERAGE
OF SHRA AND TSRA TGT WILL CONT TO BE FM COU TO UIN AS A SWLY LLJ
STRENGTHENS ACRS THIS AREA. AS THE LLJ VEERS THOUGH LT TGT SHRA
AND TSRA MAY FINALLY PUSH INTO THE STL METRO AREA TWDS MRNG.
LOOKING AT THE MDL RH FCSTS AND MOS CEILING HGT GUIDANCE IT APRS
THAT THE PREVAILING CEILINGS MAY LWR INTO THE MVFR CATAGORY AT THE
TAF SITES BY LT TGT OR EARLY MON MRNG AS INCRSG LOW LVL MOISTURE
SPREADS NEWD THRU THE AREA AHD OF THE REMNNANTS OF TS ERIN.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 19, 6:09 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
609 AM CDT SUN AUG 19 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
609 AM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA TODAY AND TONIGHT. THE STORMS
ARE NOT EXPECTED TO BE SEVERE...HOWEVER THEY MAY PRODUCE PERIODS
OF HEAVY RAIN...FREQUENT DEADLY LIGHTNING...AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE REMNANTS OF TROPICAL STORM ERIN WILL CONTINUE TO BRING THE
AREA THUNDERSTORMS THROUGH MONDAY NIGHT. SOME OF THE STORMS COULD
BE STRONG PRODUCING DAMAGING WINDS DUE TO INCREASED WIND SHEAR IN
THE ATMOSPHERE ASSOCIATED WITH THE REMNANTS OF ERIN. ADDITIONALLY...PERIODS
OF HEAVY RAIN WILL BE POSSIBLE WHICH COULD PRODUCE FLOODING.

ALTHOUGH THE CLOUDS AND RAIN WILL HOLD TEMPERATURES DOWN A BIT
DURING THE EARLY PART OF NEXT WEEK...HEAT AND HUMIDITY ARE
FORECAST TO RETURN TO THE REGION. FORECAST HEAT INDEX READINGS ARE
IN THE 100 TO 105 RANGE FOR TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT
RAINFALL REPORTS FROM STORM SPOTTERS WOULD BE APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

Nearby

Flash Flood Watches in Missouri, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.